Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Feb 24, 2016, 10:28 PM EST for 6 counties in New York; 5 counties in New Jersey. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 10:28 PM EST (03:28 UTC)
- Expired
- Feb 24, 2016, 11:30 PM EST
- In force
- 62 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Westchester County, NY
The radar
The Philadelphia radar (KDIX), 92 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:30 PM EST | NON-TSTM WND DMG | Ridgewood, NJ | GLEN AVENUE CLOSED AT UPPER BOULEVARD DUE TO DOWNED POWER LINES. |
| Feb 24, 10:36 PM EST | NON-TSTM WND DMG | Ridgewood, NJ | ROADS CLOSED AT SPRING AVENUE AND BERGEN COURT DUE TO DOWNED TREES AND WIRES. |
| Feb 24, 10:41 PM EST | NON-TSTM WND DMG | Maplewood, NJ | ROAD CLOSED DUE TO DOWNED TREE LIMBS AT PARKER AVENUE AND VALLEY STREET. |
| Feb 24, 10:55 PM EST | TSTM WND GST 67 | Larchmont, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:44 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
554
WUUS51 KOKX 250328
SVROKX
NJC003-013-017-031-039-NYC005-047-061-081-085-119-250430-
/O.NEW.KOKX.SV.W.0005.160225T0328Z-160225T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1028 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY...
UNION COUNTY IN NORTHEASTERN NEW JERSEY...
HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
SOUTHERN WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
BRONX COUNTY IN SOUTHEASTERN NEW YORK...
KINGS COUNTY IN SOUTHEASTERN NEW YORK...
QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 1130 PM EST
* AT 1024 PM EST...DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS...WITH ADDITIONAL THUNDERSTORMS DEVELOPING IN
CENTRAL NEW JERSEY CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS ACTIVITY IS MOVING NORTHEAST AT 40 TO 50 MPH AND
WILL IMPACT MUCH OF NORTHEAST NEW JERSEY AND THE NEW YORK CITY
METROPOLITAN AREA.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE UPPER
SADDLE RIVER...WYCKOFF...SPRINGFIELD...MOUNT VERNON...MONTCLAIR...
HILLSIDE...WASHINGTON HEIGHTS...CLIFTON...MONTVALE AND BOGOTA.
EXPECT STRONG WINDS AND HEAVY DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE IMMEDIATELY TO A SAFE SHELTER OR
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4060 7422 4060 7446 4091 7427 4100 7430
4102 7440 4119 7434 4094 7372 4088 7379
4061 7380 4062 7380 4060 7391 4060 7385
4059 7388 4058 7388 4060 7382 4058 7381
4050 7425
TIME...MOT...LOC 0324Z 203DEG 62KT 4001 7453
$$
PW1 follow-up statement
323
WWUS51 KOKX 250357
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1057 PM EST WED FEB 24 2016
NJC003-013-017-031-039-NYC005-047-061-081-085-119-250430-
/O.CON.KOKX.SV.W.0005.000000T0000Z-160225T0430Z/
PASSAIC NJ-UNION NJ-HUDSON NJ-BERGEN NJ-ESSEX NJ-WESTCHESTER NY-
NEW YORK NY-BRONX NY-KINGS NY-QUEENS NY-RICHMOND NY-
1057 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR PASSAIC...UNION...HUDSON...BERGEN...ESSEX...SOUTHERN
WESTCHESTER...NEW YORK...BRONX...KINGS...QUEENS AND RICHMOND
COUNTIES...
AT 1055 PM EST...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE MOVING
NORTHEAST AND WILL CONTINUE TO IMPACT THE WARNING AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
WINDS OF THIS MAGNITUDE AND MAY BE OVERTURNED. FOR YOUR PROTECTION
MOVE IMMEDIATELY TO A SAFE SHELTER OR TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4060 7422 4060 7446 4091 7427 4100 7430
4102 7440 4119 7434 4094 7372 4088 7379
4061 7380 4062 7380 4060 7391 4060 7385
4059 7388 4058 7388 4060 7382 4058 7381
4050 7425
TIME...MOT...LOC 0355Z 203DEG 62KT 4041 7431
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:02 PM EST, 26 minutes earlier.
Area forecast discussion, Feb 24, 10:02 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1002 PM EST WED FEB 24 2016
.SYNOPSIS...
A WARM FRONT HAS LIFTED NORTH OF THE REGION THIS EVENING. A COLD
FRONT WILL MOVE ACROSS LATE TONIGHT AS STRONG LOW PRESSURE PASSES
TO THE WEST. ANOTHER COLD FRONT WILL PASS THROUGH THURSDAY NIGHT.
HIGH PRESSURE WILL PASS TO THE SOUTH FRIDAY THROUGH SUNDAY. LOW
PRESSURE PASSES TO THE NORTH SUNDAY. ANOTHER LOW WILL APPROACH BY
EARLY TO MID NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WARM FRONT HAS NOW LIFTED NORTH THROUGH THE ENTIRE CWA.
TEMPS IN THE WARM SECTOR HAVE RISEN QUICKLY INTO THE 50S AND LOWER
60S...WITH S-SE WINDS GUSTING UP TO 35 KT ESPECIALLY ALONG SOUTH
FACING SHORES. SHOWERY CONDITIONS EXPECTED THIS EVENING...WITH
TEMPS AND WINDS CONTINUING TO SLOWLY INCREASE.
CONTINUE TO WATCH LINE OF TSTMS...THERE COULD BE JUST ENOUGH
BOUYANCY TO SUSTAIN THIS LINE. JUST HOW FAR EAST IS THE
QUESTION...BUT ENOUGH CONVECTION IN CONJUNCTION WITH CSTL LOW
LEVEL JET FOR POSSIBLE DAMAGING GUSTS.
THIS LINE HAS POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OR AN
ISOLD TORNADO...ESPECIALLY IN/NEAR BOWING SEGMENTS...GIVEN COMBO
OF HRRR FCST 0-1 KM HELICITY OF 500-600 M2/S2...0-1KM BULK SHEAR
OF 60-70 KT...AND SOME SFC-BASED INSTABILITY. SMALL HAIL ALSO
POSSIBLE. BEST SVR POTENTIAL IS FROM NYC METRO NORTH/WEST...BUT
HEAVY RAINS ON NOSE OF LLJ ALSO COULD MIX DOWN VERY STRONG WINDS
OUT AHEAD OF THE LINE IN THE WIND ADVISORY AREA.
SEE HYDROLOGY SECTION FOR RAINFALL AND FLOODING ISSUES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
CONDITIONS DRY OUT BEHIND THE COLD FRONTAL PASSAGE THU
MORNING...AROUND DAYBREAK GIVE OR TAKE A COUPLE OF HOURS.
THERE COULD BE SCT SHOWERS THU WITH A DEEP-LAYERED CYCLONIC FLOW
AND A GUSTY SW FLOW. TEMPS WILL HOLD NEARLY STEADY IN THE UPPER
40S TO AROUND 50.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AFTER ANALYSIS OF NWP MODELS ALOFT...IT APPEARS THAT CLOSED LOW
WOBBLES AROUND HUDSON BAY...AS SHORTWAVE ENERGY ROUNDS THE BASE OF
THE MAIN TROUGH AT VARIOUS TIMES DURING THIS TIME FRAME.
SFC HIGH PRESSURE BUILDS WELL TO THE SOUTH THROUGH FRIDAY BEHIND THE
FRONT WITH A TIGHT NW PRESSURE GRADIENT WEAKENING IN TIME.
VIGOROUS SHORTWAVE TROUGH TRAVERSES ACROSS CENTRAL CANADA...WITH A
DEEP SFC LOW TRACKING TOWARD HUDSON BAY...WELL TO OUR NORTH THIS
WEEKEND. IT APPEARS THAT THE COLD FRONT ASSOCIATED WITH THIS SYSTEM
APPROACHES...BUT DOES NOT MOVE THROUGH LATE THIS WEEKEND.
THEN ENERGY THAT MOVES ACROSS THE PACIFIC NORTHWEST...ONE OF THE
AFOREMENTIONED SHORTWAVES...QUICKLY MARCHES ACROSS THE
COUNTRY...WITH A SFC LOW RIDING ALONG THE FRONT. PER LATEST
GFS/ECMWF...THE LOW WILL TRACKS TO OUR NORTH MONDAY...WITH AN
ATTENDANT COLD FRONT MOVING THROUGH DURING THE DAY. HIGH PRESSURE
BUILDS...BUT ANOTHER LOW PRESSURE MAY APPROACH FROM THE MID WEST IN
WAA REGIME BY MID WEEK...WITH MODEL DIFFERENCES NOTED.
AS FOR SENSIBLE WEATHER...GENERALLY DRY CONDITIONS ARE ANTICIPATED.
NEXT CHANCE WOULD BE BRIEF SHOWERS MONDAY AHEAD OF THE FRONT.
COOLER...NEAR SEASONABLE TEMPS FRIDAY INTO SATURDAY WILL WARM
TO ABOVE NORMAL LEVELS SUNDAY AND MONDAY IN WAA AHEAD OF THE LOW.
BEHIND THE COLD FRONT...TEMPS SHOULD SETTLE BACK CLOSER TO
SEASONAL NORMS.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
A COLD FRONT APPROACHES THIS EVENING AND PASSES THROUGH OVERNIGHT.
MOSTLY IFR WITH RAIN. LINE OF TSTMS SHOULD MOVE THROUGH THE CITY
TERMINALS 04-05Z. CHC THAT TSTMS DO NOT MAKE IT TO KBDR AND KISP.
GUSTS IN TSTMS COULD BE OVER 55KT. GUSTS AHEAD OF THE TSTM LINE
SHOULD BE MOSTLY 40-45KT. LLWS THROUGH THE EVENING AS WELL WITH
WINDS 60-70KT AT 1500FT. IMPROVING TO MVFR OVERNIGHT.
OUTLOOK FOR THURSDAY... VFR WITH SW GUSTS 25-30KT.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT...VFR. DIMINISHING WINDS.
.FRIDAY...VFR. WEST WINDS BCMG NW 15-20 KT WITH 20-30 KT GUSTS.
.FRIDAY NIGHT...VFR. DIMINISHING WINDS.
.SATURDAY THROUGH SUNDAY...VFR.
.MONDAY...SUB-VFR POSSIBLE IN -SHRA.
&&
.MARINE...
GALE WARNING CONTINUES FOR ALL WATERS TONIGHT DUE TO A STRONG
SOUTHERLY JET AND CONVECTION MOVING ACROSS THE WATERS.
SCA CONDITIONS LIKELY ON THU DUE TO A STRONG SW FLOW BEHIND THE
COLD FRONTAL PASSAGE IN THE MORNING.
A DENSE FOG ADVISORY HAS BEEN ISSUED FOR ALL WATERS FOR TONIGHT...
AS HIGH DEW POINT AIR MOVES ACROSS RELATIVELY COOLER WATERS.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL. SHOULD MOVE
FROM WEST TO EAST 10 PM TO 2 AM OR SO.
SW-W GALES EXPECTED LATE DAY THU INTO THU NIGHT...AND NEAR GALE
FORCE GUSTS IN NW FLOW ON FRIDAY. THESE WINDS WILL DIMINISH AS
THE PRESSURE GRADIENT LOOKS TO RELAX FRIDAY NIGHT INTO SATURDAY AS
THE WINDS BEGIN TO BACK TOWARD THE WEST/SW.
THESE WINDS INCREASE ONCE AGAIN AS THE WATERS REMAINS BETWEEN HIGH
PRESSURE WELL TO THE SOUTH...AND A FRONTAL BOUNDARY SETTLING TO
THE NORTH. AS LOW PRESSURE RIDES ALONG THIS FRONT MONDAY...THE
WINDS WILL REMAIN RATHER GUSTY FROM THE WEST/SW.
ROUGH OCEAN SEAS THURSDAY NIGHT GRADUALLY SUBSIDE FRIDAY THROUGH
THE WEEKEND. THE SEAS BUILD EARLY NEXT WEEK IN INCREASING SW FLOW.
&&
.HYDROLOGY...
POTENTIAL FOR ANOTHER 1 INCHES OF RAINFALL...HIGHEST TO THE NORTH
AND WEST OF NYC. LINE OF TSTMS MOVING IN COULD PRODUCE MUCH OF
THIS IN A SHORT PERIOD OF TIME. MINOR FLOODING OF POOR DRAINAGE
AREAS AND FLASHY RIVERS AND STREAMS ACROSS NRN NJ IS POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR THE SOUTH SHORE BACK
BAYS OF NASSAU FOR THE EVENING HIGH TIDE CYCLE. MOST OF THE
GUIDANCE...ETSS...ESTOFS..SBSS...AND THE SFAS ALL KEEP WATER
LEVEL BELOW MINOR COASTAL FLOOD BENCHMARKS AS A SOUTHERLY GALE
DEVELOPS TONIGHT. HOWEVER...THE UPPER END OF THE SFAS ENSEMBLE
DOES PRODUCE MODERATE COASTAL FLOODING AT FREEPORT WITH THE SBSS
INTO THE MINOR CATEGORY. THUS...THE NEED FOR THE STATEMENT
ADDRESSING LOCALIZED MINOR COASTAL FLOODING. THE TIME THE FLOW
RAMPS UP DOES NOT COINCIDE WITH THE HIGH TIDE WHICH IS A LIMITING
FACTOR AS WELL.
TIDAL DEPARTURES OF GENERALLY 2 TO 2 1/2 FT ARE NEEDED FOR MINOR
COASTAL FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NYZ070>075-078>081-
176>179.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-
340-345-350-353-355.
GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...GOODMAN/PW
NEAR TERM...BC/GOODMAN/PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...JC
MARINE...GOODMAN/PW
HYDROLOGY...GOODMAN/PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 24, 7:55 PM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 755 PM EST WED FEB 24 2016 NJZ002-004-006-103>108-NYZ067>069-252345- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND- 755 PM EST WED FEB 24 2016 ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND SMALL RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ070>075-078>081-176>179-252345- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 755 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND SMALL RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-252345- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 755 PM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. SEVERE THUNDERSTORM WATCH. GALE WARNING. THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-252345- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 755 PM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. SEVERE THUNDERSTORM WATCH. GALE WARNING. THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Feb 24, 9:30 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
930 PM EST WED FEB 24 2016
NJZ002-004-006-103>108-NYZ067>070-250330-
WESTERN ESSEX-WESTERN BERGEN-HUDSON-WESTERN PASSAIC-EASTERN
UNION-EASTERN ESSEX-EASTERN BERGEN-EASTERN PASSAIC-WESTERN
UNION-ROCKLAND-PUTNAM-ORANGE-NORTHERN WESTCHESTER-
930 PM EST WED FEB 24 2016
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT
ESSEX...PASSAIC...UNION...HUDSON...BERGEN...ROCKLAND...WESTERN
PUTNAM...NORTHERN WESTCHESTER AND ORANGE COUNTIES...
AT 927 PM EST...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUED TO
MOVE NORTHEAST INTO WESTERN PORTIONS OF NEW JERSEY AND THE LOWER
HUDSON VALLEY OF NEW YORK. IN ANY OF THE HEAVIER RAIN...GUSTS TO 50
MPH ARE POSSIBLE. IN ADDITION...HEAVY RAIN WILL RESULT IN PONDING OF
WATER ON ROADS...AND NUISANCE FLOODING OF POOR DRAINAGE AREAS.
THE ACTIVITY WILL MOVE NORTHEAST AT 50 TO 60 MPH..
LAT...LON 4150 7448 4163 7426 4158 7413 4161 7413
4159 7395 4144 7398 4149 7393 4151 7368
4074 7405 4060 7422 4059 7446 4076 7436
4090 7434 4090 7427 4097 7428 4105 7445
4104 7450 4120 7437 4136 7469 4149 7476
TIME...MOT...LOC 0227Z 224DEG 53KT 4159 7464 4116 7450 4066 7488
PWLocal storm report, Feb 24, 9:49 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
949 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
02/24/2016 BERGEN NJ LAW ENFORCEMENT
EAST MIDLAND AVENUE CLOSED AT SPRING VALLEY TO THE
RIVER EDGE BORDER DUE TO A DOWNED TREE.
&&
FEBLocal storm report, Feb 24, 9:55 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
955 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM NON-TSTM WND DMG WASHINGTON HEIGHTS 40.85N 73.94W
02/24/2016 NEW YORK NY EMERGENCY MNGR
TRACTOR TRAILER BLOWN OVER ON THE UPPER LEVEL OF THE
WESTBOUND GEORGE WASHINGTON BRIDGE.
&&
FEBLocal storm report, Feb 24, 9:58 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
958 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM NON-TSTM WND DMG WILLIAMSBURG HOUSES 40.71N 73.95W
02/24/2016 KINGS NY EMERGENCY MNGR
SIDEWALK SHED COLLAPSE ON SCHOLES STREET.
&&
FEBLocal storm report, Feb 24, 10:01 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1001 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM NON-TSTM WND DMG HARLEM 40.81N 73.94W
02/24/2016 NEW YORK NY EMERGENCY MNGR
SIDEWALK SHED COLLAPSE ON LENOX AVENUE.
&&
FEBLocal storm report, Feb 24, 10:09 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1009 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
02/24/2016 BERGEN NJ LAW ENFORCEMENT
PASCACK ROAD CLOSED BETWEEN BEDFORD ROAD AND PAUL COURT
DUE TO A DOWNED TREE.
&&
FEBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:30 PM EST | Special Weather Statement | OKX | Orange, Putnam, Rockland | 60 min |
| Feb 24, 10:35 PM EST | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 55 min |
| Feb 24, 10:54 PM EST | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 3 hr |
| Feb 24, 11:08 PM EST | Special Marine Warning | OKX | 52 min | |
| Feb 24, 11:26 PM EST | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 4 more | 64 min |
| Feb 24, 11:28 PM EST | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 3 hr |
| Feb 24, 11:32 PM EST | Areal Flood Advisory | OKX | Nassau | 3 hr |
| Feb 25, 12:17 AM EST | Special Marine Warning | OKX | 58 min | |
| Feb 25, 12:43 AM EST | Special Marine Warning | OKX | 32 min | |
| Feb 25, 12:57 AM EST | Special Marine Warning | OKX | 93 min | |
| Feb 25, 1:18 AM EST | Severe Thunderstorm Warning | OKX | Suffolk | 42 min |
| Feb 25, 1:40 AM EST | Special Marine Warning | OKX | 35 min | |
| Feb 25, 2:06 AM EST | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Feb 25, 2:16 AM EST | Areal Flood Advisory | OKX | Rockland | 14 hr |
| Feb 25, 2:20 AM EST | River Flood Warning | OKX | Orange, Rockland | 30 hr |
| Feb 25, 4:00 AM EST | Small Craft Advisory | OKX | 44 hr | |
| Feb 24, 7:16 PM EST | Special Weather Statement | OKX | Bergen, Essex, Passaic, Union | 44 min |
| Feb 24, 8:54 PM EST | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in New Jersey, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.